Jump to content


Photo

Modafinil-- Weak Medication?

medication

  • Please log in to reply
6 replies to this topic

#1 Maddy27

Maddy27

    Member

  • Members
  • 1 posts

Posted 30 September 2013 - 10:36 AM

Hello Everyone! 

Just wondering if anyone here has used Modafinil for their narcolepsy treatment. Sometimes I question the strength of this medication, as well as the effectiveness. The effects from this drug don't seem to last long and I am constantly experiencing cataplexy attacks. Currently I am a sophomore in college so I am seeking a treatment which will help me as a functional student!! I am tired of missing lectures and falling to the ground when my friends make jokes!! If anyone can suggest a treatment that helped them or is taking modafinil as well let me know what you think.



#2 Ferret

Ferret

    Member

  • Members
  • 965 posts
  • Gender:Female

Posted 30 September 2013 - 12:34 PM

Modafinil is only for EDS. It will not stop cataplexy, nor is it prescribed for cataplexy...although it has made mine less severe.

It works for me but it doesn't work for everyone. You should know that I've had Narcolepsy with cataplexy for 27 years...so I'm pretty sure that I have NO orexin producing neurons and a full complement of extra neurons that produce histamine as a compensatory mechanism. Don't know if that has anything to do with it but I'm guessing it might.



#3 doinmdirndest

doinmdirndest

    Member

  • Members
  • 372 posts
  • Gender:Male
  • Location:sf bay area, CA
  • Interests:Staying alive and wakeful, having fun doing it. Pursuit of the truth.

    Being w/the woman I love, and looking out for the both of us (and our little dog, too).

Posted 01 October 2013 - 12:20 AM

I don't have cataplexy but I do have severe eds.  if the modafomil is also rx'ed to treat eds and your're tired anyways traditional stimulants such as Adderall are likely indicated.

 

don't know what to tell you about the cataplexy.



#4 supertired

supertired

    Member

  • Members
  • 54 posts

Posted 03 October 2013 - 05:16 AM

Maddy, get some new friends.  What are they making fun of you for?  Do they laugh at people losing their hair during chemotherapy?

 

I found that neither Provigil and Nuvigil did nothing for me.  I'd sleep right threw them all.

 

The only thing that has helped was an anti-depressant called Remeron.

 

I'd like to try Xyrem but I live in Dubai but it's not available in the UAE.

 

I hope you find something that works.



#5 Ferret

Ferret

    Member

  • Members
  • 965 posts
  • Gender:Female

Posted 03 October 2013 - 06:50 AM

Maddy didn't say her friends were making fun of her...she said she fell to the ground when her friends were making jokes.

I can totally relate to this...I am known as "the laugh meter" in my circle of friends. I love to laugh and I love a one liner with a twist on words...if I fall down, it was a REALLY good play on words AND I'm comfortable enough with those friends to let my guard down and let it happen. They know the consequences and are there to get me back on my feet. Friends like those are very hard to come by and should be treasured. They understand the problem and are there for you anyway...and they're not treating you as "special", just as yourself. It's refreshing.



#6 oldgator

oldgator

    Member

  • Members
  • 13 posts
  • Gender:Female
  • Location:Florida
  • Interests:Finding out how to stay awake during the day to enjoy life with my 2 little boys and my hubby

Posted 17 October 2013 - 08:38 AM

I was taking modafinal for a few weeks at 100g/2 day and then bumped it up to 200mg/2x a day and both did nothing for me. However, I then started Xyrem and holy moly, the modafinal started working. I'm actually only taking 50mg/ 2x a day now. There is something about Xyrem being able to give me a good nights sleep (and I thought I slept fine before at night) that allows the modafinal to actually work. My dr said he has seen this before too. It's not the Xyrem because that takes a while to work. It was within about 4-5 days and the smallest/starting dose of Xyrem that all this happened. When I have titrated, I've had to continue to decrease the modafinal dosage or I will get dizzy. 



#7 weaver737

weaver737

    Member

  • Members
  • 2 posts
  • Gender:Male
  • Location:Alabama

Posted 18 October 2013 - 03:07 PM

I was taking modafinal for a few weeks at 100g/2 day and then bumped it up to 200mg/2x a day and both did nothing for me. However, I then started Xyrem and holy moly, the modafinal started working. I'm actually only taking 50mg/ 2x a day now. There is something about Xyrem being able to give me a good nights sleep (and I thought I slept fine before at night) that allows the modafinal to actually work. My dr said he has seen this before too. It's not the Xyrem because that takes a while to work. It was within about 4-5 days and the smallest/starting dose of Xyrem that all this happened. When I have titrated, I've had to continue to decrease the modafinal dosage or I will get dizzy. 

 

I gotta request the Xyrem on my end then cause modafinal (Nuvigil -armodofinal- in my case) does nothing.  I'm at 250mg 2x a day.  My specialist says that is the top dosage he can prescribe of it.  I do know that taking modafinal with food really lessons the effects for me, but I took my first 250 this morning at 8.  I had to close the door to my office at work to get a 30 minute nap by 11.  I took the next pill at 1:30.  It's 3:00 and I just shut my office door again.  This is getting ridiculous. Anybody else got any advice re; staying up through the day.  I got Narc w/ cataplexy (taking Effexor) along with complex sleep apnea (on a BiPAP machine). Clerk at a DA Office.  Recently my boss told me I was good until the end of the month and they gotta let me go until I pass the bar.  Failed the July bar exam due to undiagnosed N (fell asleep plus had hallucinations, cataplexy attacks, and began dreaming while awake during the exam).  Now that I'm diagnosed and can request accommodations, Feb bar results will be different.  Sorry for the rant. First post on here, and Ive been holding back some real frustration as it relates to my N.







Also tagged with one or more of these keywords: medication